Question 1: My baby had a rash and now it’s getting worse when I apply the medication…Why?

Answer 1: Many parents witness this, and it can be attributed to the actual preservatives in the medicine itself. As with all medicines that appear to worsen, discontinue and refer back to your medical practitioner.

Question 2: What options do I have for my baby’s worsening rashes?

Answer 2: This is the most frustrating time for new parents. A wild scavenger hunt to discover what could be causing inexplainable rashes is so difficult. From laundry detergents and soap to changing from a trusted brand name to another feels like a drop in the ocean of things that could be the cause. But you must persist.

In the book SKIN CONFESSIONS, there are case studies about baby wipes and a commonly used preservative that not only caused a baby’s negative reactions, but the parents developed contact dermatitis from using it with their bare hands. The preservative could be the cause of a baby’s delicate genital area getting inflamed. Then add fuel to the fire and get a prescription for the irritation and voila – the medicine has the same or similar preservative trigger to another flareup! What a nightmare…No one would have thought that to be the case and suspected the medication to further exacerbate the problem. But yes it does happen.

Question 3: Isn’t the area already more vulnerable? Answer 3: Yes and that’s why treating with alternatives are an important consideration. A Vitamin E & D emollient with Zinc oxide can help. ELAJ Emollient happens to be loaded with those ingredients and because it is an oil-based emollient, it is water and urine proof as well. Basic corn starch also is an alternative to the powdered and fragrant baby powders.  Air, oxygen and a bit of sunshine help too! www.ELAJnaturally.com